Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 12, NWS Anchorage, AK

May 26, 2009

NWS Anchorage, AK issued this red flag warning at May 26, 2009, 4:59 PM AKDT. It took effect at May 27, 2009, 12:00 PM AKDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2009, 4:59 PM AKDT (00:59 UTC)
In effect from
May 27, 2009, 12:00 PM AKDT
Expired
May 27, 2009, 8:18 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WWAK61 PAFC 270059
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 PM AKDT TUE MAY 26 2009


AKZ141-280100-
/X.NEW.PAFC.FW.W.0012.090527T2000Z-090528T0600Z/
COPPER RIVER BASIN-
459 PM AKDT TUE MAY 26 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM AKDT WEDNESDAY
FOR STRONG WINDS THROUGHOUT THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM AKDT WEDNESDAY. 

SOUTH WINDS FROM 20 TO 40 MPH ARE EXPECTED TO DEVELOP EARLY
WEDNESDAY AFTERNOON...STRONGEST ALONG THE COPPER RIVER... AND REMAIN
STRONG THROUGH THE EVENING HOURS. RELATIVE HUMIDITIES WILL FALL
BELOW 30 PERCENT IN THE AFTERNOON...BUT ARE EXPECTED TO RECOVER
LATE IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
1 follow-up statement
439 
WWAK61 PAFC 271618
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
818 AM AKDT WED MAY 27 2009


AKZ141-271730-
/X.CAN.PAFC.FW.W.0012.090527T2000Z-090528T0600Z/
COPPER RIVER BASIN-
818 AM AKDT WED MAY 27 2009

...RED FLAG WARNING IS CANCELED FOR THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED
FLAG WARNING. 

GUSTY SOUTH WINDS TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING IN THE COPPER RIVER BASIN. HOWEVER...CLOUDS AND SHOWERS
MOVING INTO THE COPPER RIVER BASIN WILL HOLD MINIMUM RELATIVE
HUMIDITIES ABOVE 30 PERCENT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 26, 2:00 PM AKDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 26, 2:00 PM AKDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKDT TUE MAY 26 2009

.ANALYSIS AND UPPER LEVELS...
THE UPPER LEVEL LOW OVER THE GULF OF ALASKA REMAINS
STATIONARY...ALTHOUGH IT IS BEGINNING TO WEAKEN. RIDGING REMAINS OVER
THE CENTRAL BERING...WITH A SMALL UPPER LOW NORTH OF SHEMYA. A ROBUST
TROUGH DROPPING SOUTHEAST OUT OF THE ARCTIC IS CURRENTLY OVER THE
BERING STRAIT.

AT THE SURFACE...THE LOW COMPLEX REMAINS OVER THE GULF OF ALASKA. A
THERMAL TROUGH EXTENDS OVER THE ALASKA AND ALEUTIANS RANGES. HIGH
PRESSURE IS OVER THE CENTRAL BERING...WITH A WEATHER FRONT AFFECTING
THE WESTERN ALEUTIANS. ELSEWHERE...A FRONT IS OVER NORTHWESTERN AK.

.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY. MAIN DIFFERENCES ARISE
CONCERNING THE DETAILS OF THE BERING SEA RIDGE BREAKING DOWN WITH THE
APPROACH OF A BROAD SURFACE LOW. DIFFERENCES ALSO EXIST WITH REGARDS
TO THE LOW COMPLEX IN THE GULF DISSIPATING...AS HIGH PRESSURE BUILDS
IN FROM THE EAST. THE GFS AND NAM WERE USED ONCE AGAIN FOR THE
AFTERNOON PACKAGE...WITH LITTLE CHANGE TO THE ONGOING FORECAST.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
THUNDERSTORMS ASSOCIATED WITH THE THERMAL TROUGH WILL BE WINDING DOWN
TONIGHT...ALTHOUGH ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE
TOMORROW ALONG THE ALASKA RANGE AS THE TROUGH RETREATS NORTHWARD.
COOL AND MOIST SOUTHWEST FLOW WILL BE DEVELOPING WEDNESDAY...BRINGING
WIDESPREAD SHOWERS TO THE AREA THROUGH THURSDAY.

.SOUTHWEST...
THE THERMAL TROUGH RESPONSIBLE FOR TRIGGERING SHOWERS AND
THUNDERSTORMS THE PAST COUPLE OF DAYS WILL BEGIN TO RETREAT NORTHWARD
TONIGHT. SHOWERS WILL PERSIST THROUGH THURSDAY AS THE AFOREMENTIONED
TROUGH AND ACCOMPANYING SURFACE FRONT DROP SOUTH FROM THE ARCTIC.
SHOWERS WILL ALSO BE TRIGGERED AS THE FRONT OVER THE BERING SEA
SPREADS MOISTURE INLAND ON SOUTHWEST FLOW. HIGHEST CHANCE FOR SHOWERS
WILL BE OVER THE MOUNTAINS...BRISTOL BAY...AND THE AKPEN.

.BERING SEA AND ALEUTIANS...
RAIN AND GUSTY SOUTHERLY FLOW WILL AFFECT THE ISLANDS THROUGH
THURSDAY AS A FRONT MOVES ACROSS THE AREA. THIS FRONT IS EXPECTED TO
STALL AND GRADUALLY DISSIPATE OVER THE EASTERN ALEUTIANS THROUGH THE
END OF THE WEEK.

.LONG TERM FORECAST...
MODELS CONTINUE TO TREND AT A PATTERN CHANGE TOWARDS THE END OF THE
WEEK...WITH A TROUGH OVER THE BERING AND A RIDGE BUILDING OVER THE
GULF OF ALASKA. THEREFORE EXPECT WET AND UNSETTLED CONDITIONS OUT
WEST WITH WARMER AND DRIER CONDITIONS OVER THE SOUTHERN MAINLAND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...NONE

NRH MAY 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.